MAUDE Adverse Event Report: MEDIVATORS DSD EDGE; AUTOMATED ENDOSCOPE REPROCESSOR

MEDIVATORS DSD EDGE; AUTOMATED ENDOSCOPE REPROCESSOR
Medical Device Problem Codes Fluid/Blood Leak (1250); Electrical Shorting (2926)
Health Effect - Clinical Codes Headache (1880); Nausea (1970); Vomiting (2144); Sore Throat (2396); Chemical Exposure (2570)
Date of Event 12/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A facility reported an internal component of their dsd edge automated endoscope reprocessor (aer) arced and burned, causing a thermally damaged hose inside the machine to leak diluted high-level disinfectant (hld) solution.The facility reported 6 staff members sought medical attention from inhalation symptoms of nausea, vomiting, headaches, sore throat and light-headedness due to this incident.After the reported spill of diluted hld solution occurred in the reprocessing room, the building was evacuated and the spilled hld solution was cleaned up.Medivators regulatory followed up with the facility for further information regarding the staff who reported seeking medical attention.They reported that all affected staff had improved and no further medical attention was sought.The facility also confirmed no patients were affected or harmed.The affected aer was removed from service and returned to medivators for further investigation.Medivators r&d engineers and technical specialists fully inspected the unit and determined the cause of the arcing which was due to fluid ingression inside the gfi box.The unit was not plugged into a gfi wall outlet.It was also determined that this facility uses their aers twice as much as other facilities.Medivators remains in close contact with the facility and continues to investigate the root cause.This complaint will continue being monitored within medivators complaint handling system.
 
Event or Problem Description
A facility reported an internal component of their dsd edge automated endoscope reprocessor (aer) arced and burned, causing a thermally damaged hose inside the machine to leak diluted high-level disinfectant (hld) solution.The facility reported 6 staff members sought medical attention from inhalation symptoms of nausea, vomiting, headaches, sore throat and light-headedness due to this incident.

Brand Name
DSD EDGE
Common Device Name
AUTOMATED ENDOSCOPE REPROCESSOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key8287449
Report Number2150060-2019-00006
Device Sequence Number2418602
Product Code FEB
UDI-Device Identifier00677964046674
UDI-Public00677964046674
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K092387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2018
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;